Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

High TSH, normal T4, T3, contricted throat, yawning, Diphenhydramine safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
I'm 44 year old male, 5'11" and weigh 175 lbs. I have no medical history. My doctor told me my TSH is high but my t4 and t3 are normal, I've been having problems sleeping (not sure why), my throat feels constricted like there's a lump or something in there and I'm having to yawn a lot like I'm not getting enough air so I yawn to fill that deficiency. My doctor just gave me diphenhydramine (25 mg) to take to help me sleep, is it safe (even though I haven't been diagnosed with hypothyroidism) to take? (he asked me if I suffer from allergies and I said i have in the past, but have never taken anything except for OTC stuff).
Posted Thu, 3 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Ramesh M.Vachharajani 5 hours later

Thanks for your query.

Diphenhydramine is an antihistaminic drug that can causes drowsiness. You can feel sleepy after using the pill.

This may have prompted your doctor to prescribe it,instead of sleeping pills.
It is usually safe, when consumed as advised by your doctor. But this is not the solution for insomnia.

As far as thyroid problems is concerned, consult physician or endocrinologist. You may be cured after the diagnosis and it's treatment.

I hope you are satisfied with my answer. If you have any more queries I am available for follow ups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor